Funnel Cloud, Miami-Dade
- When
- August 4, 2:50 PM EST
- Where
- Miami-Dade County, Kendall
- Reported by
- GOVT OFFICIAL
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
A funnel cloud was seen near Metro Zoo.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 4, 2:20 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL 320 PM EDT THU AUG 4 2005 .DISCUSSION... CURRENTLY...SHOWERS AND THUNDERSTORMS ALONG SEA BREEZE ZONES WERE SLIGHTLY LATER FIRING UP TODAY COMPARED TO YESTERDAY...BUT AS OF 3 PM CONVECTION WAS FORMING OVER EASTERN BROWARD AND MIAMI-DADE COUNTIES THEN DOWN AROUND TO THE SW TIP OF THE PENINSULA. THE WEST COAST SEA BREEZE HAS ALREADY PUSHED EAST OF NAPLES WHERE STORMS ARE ONGOING OVER EASTERN COLLIER. CUMULUS IS BUILDING ALONG THE PALM BEACH COAST BUT SHOWERS ARE A LITTLE SLOWER TO GET STARTED THERE... BUT SHOULD SOON. A WEAK PRESSURE PATTERN IS KEEPING WINDS LIGHT OVER SOUTH FLORIDA...BUT LOWER LEVEL WINDS JUST ABOVE THE GROUND STILL SEEM TO BE TENDING TO A GENERAL WEST DIRECTION AT 5 KT. ONSHORE WINDS OF COURSE ARE NOW BLOWING AT THE BEACHES. ANY SIGNIFICANT SYNOPTIC SCALE WEATHER FEATURES ARE WELL TO OUR NORTH AT THIS TIME. .FORECASTS... THERE IS SOME DISAGREEMENT BETWEEN THE GFS AND NAM MODELS ON HOW A WEAK HIGH PRESSURE RIDGE WILL BE CONFIGURED OVER SOUTH FLORIDA... BUT AT LEAST BOTH MODELS AGREE THAT THE PRESSURE PATTERN WILL BE WEAK...WINDS GENERALLY WILL BE 5 MPH OR LESS...AND AFTERNOON SEA BREEZES WILL KICK IN ON BOTH COASTS THROUGH THE WEEKEND. GFS HAS COMPLETELY VARIABLE WINDS OVER THE AREA WHILE NAM SAYS A WEAK N OR NE FLOW MAY SET IN AT TIMES. AT ANY RATE...A GRADUAL LIFTING OF THE RIDGE NORTH OF THE AREA APPEARS IT MAY HOLD OFF UNTIL SUNDAY AFTERNOON...ALLOWING A LIGHT E TO SE WIND FLOW TO SET IN AND PERSIST FROM SUNDAY AFTERNOON ON THROUGH THURSDAY. TONIGHT THROUGH SAT NIGHT...THE LIGHT OVERALL WIND FLOW PATTERN WILL ALLOW AFTERNOON SHOWERS AND THUNDERSTORMS TO FORM ON SEA BREEZES NEAR BOTH THE ATLANTIC AND GULF COASTS. A WEAK STEERING FLOW THIS EVENING MIGHT PUSH SHOWERS AND STORMS TOWARD THE EAST COAST BEFORE THEY DWINDLE AFTER DARK. MODELS SHOW LITTLE DISCERNIBLE STEERING FLOW OR ELSE A WEAK SLIGHT PUSH AGAIN TOWARD THE EAST...SO STORMS MAY AFFECT INTERIOR AND EAST COAST SECTIONS OF THE SOUTH FLORIDA PENINSULA WITH A BIT MORE COVERAGE AND DURATION THAN THE IMMEDIATE WEST COAST THROUGH SAT NIGHT. LITTLE DAY TO DAY CHANGE IN AREA TEMPERATURES IS INDICATED. SUN THROUGH THU...WITH A LIGHT BUT NONETHELESS DISTINCT SOUTHEAST FLOW FROM THE SURFACE UP TO 10 THSD FT...THEN DAILY HEAT-DRIVEN SHOWERS AND THUNDERSTORMS OVER THE AREA SHOULD SHIFT TO A MORE IDENTIFIABLE PATTERN OF MORNING SHOWERS AND THUNDERSTORMS NEAR THE EAST COAST...WITH MORE PREVALENT AFTERNOON AND EVENING SHOWERS AND STORMS OVER INTERIOR AND WEST COAST. AT THIS TIME...NO LARGE SCALE UPPER LEVEL PATTERNS THAT MIGHT ENHANCE LOCAL SHOWER ACTIVITY IS SEEN...WITH A 500 MB HIGH CENTER NEARBY AND VARIOUS LOW PRESSURE AREAS WELL TO OUR NORTH AND EAST. .MARINE...WINDS SHOULD REMAIN LIGHT...5 KNOTS OR SO...THROUGH MUCH OF THE WEEKEND AS A WEAK PRESSURE PATTERN PERSISTS NEAR SOUTH FLORIDA. AFTERNOON SEA BREEZES WILL CAUSE AN ONSHORE WIND FLOW MAYBE NEAR 10 KT WITHIN A SHORT DISTANCE OF ALL SOUTH FLORIDA COAST LINES THROUGH THE WEEKEND. WATCH FOR DAILY SHOWERS AND THUNDERSTORMS NEAR THE COAST AS WELL. THEN SUNDAY AFTERNOON ON THROUGH TUESDAY...WEAK HIGH PRESSURE SHOULD BE POSITIONED TO OUR N AND NE...WHICH WILL BRING SOUTH FLORIDA WINDS TO SE SUNDAY THEN E TO SE MON AND TUE... IN THE 5-10 KT RANGE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 92 78 92 78 / 40 50 30 40 20 FORT LAUDERDALE 79 91 79 90 80 / 30 40 30 40 20 MIAMI 79 93 79 93 80 / 30 40 30 40 20 NAPLES 78 91 77 92 77 / 20 40 20 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && CB
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 355 AM EDT THU AUG 4 2005 FLZ063-066>075-050900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 355 AM EDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN TODAY. MOST OF THE ACTIVITY WILL BEGIN EARLY TO MID AFTERNOON ALONG THE SEABREEZES NEAR COASTAL AREAS. THE STORMS WILL DRIFT SLOWLY INLAND THROUGHOUT THE AFTERNOON AND INTO THE EARLY EVENING. SOME STORMS WILL LIKELY PRODUCE VERY HEAVY DOWNPOURS AND BRIEF WIND GUSTS TO 30 MPH...HOWEVER THE GREATEST DANGER WILL BE FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The Miami radar (KAMX), 9 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was seen near Metro Zoo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470161.